Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 4, 2007, 8:42 AM CDT for Jim Wells County, Kleberg County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2007, 8:42 AM CDT (13:42 UTC)
- Expired
- Apr 4, 2007, 9:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Wells County, TX, Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 43 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 5:04 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 4, 5:04 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 504 AM CDT WED APR 4 2007 .SHORT-TERM (TODAY THROUGH THURSDAY)...MCS THAT MOVED ACROSS S TX ASSOC W/ A WEAK S/WV THAT ROLLED OUT OF MEXICO HAS MOVED INTO THE NWRN GULF AND PUSHED AN OUTFLOW BOUNDARY NORTH INTO THE COASTAL BEND. MEANWHILE...CLUSTER OF STORMS AND ASSOC OUTFLOW BOUNDARY ACROSS ERN TEXAS IS RACING SOUTH AHEAD OF THE COLD FRONT NOW LOCATED NEAR A LFK TO AUS TO DRT LINE. BACKING LOW LEVEL FLOW AND N-NW H7 TO H5 FLOW IS STILL PROGGED TO COOL THE WARM H8 TO H7 LAYER THAT HAS BEEN LIMITING CHCS AT CONVECTION ACROSS THE REGION. THIS WILL PROVIDE A INCREASINGLY UNSTABLE AIRMASS THROUGH THE DAY AS THE FRONT MOVES INTO THE REGION. SO...SCT POPS STILL SEEM WARRANTED...BUT DETAILS OF HOW THIS WILL PAN OUT ARE UNCLEAR AS STORMS AND OUTFLOWS FROM THE NORTH MOVE INTO THE REGION AND INTERACT WITH OUTFLOWS FROM THE SOUTH RELATIVELY EARLY BEFORE BEST HEATING OCCURS. ALSO POSITION OF MID LEVEL S/WVS IS BEST FIRST HALF OF THE DAY AND LESS FAVORABLE THIS AFTN. BELIEVE THE WEAK CLUSTER TO THE NORTH IS SMALL ENOUGH THAT IT MIGHT NOT TOTALLY STABILIZE THE REGION OUT EVEN IF IT SURVIVES. THIS WOULD LEAVE A SECOND OPPORTUNITY FOR EARLY AFTN CONVECTION W/ THE ACTUAL FRONT. THIS WILL BE KEY AS CAPE VALUES WILL CLIMB TO NEARLY 3500 J/KG IF CURRENT HIGH TEMP FORECAST OF LOW TO MID 80S PANS OUT...AND THIS COULD LEAD TO ISOLD STRONG OR EVEN UNORGANIZED SEVERE STORMS THAT BRIEFLY PULSE UP IN THE WEAKLY SHEARED ENVIRONMENT. BEST CHC FOR STRONGER STORMS WILL BE ACROSS THE SRN COASTAL BEND AND RIO GRANDE PLAINS SOUTH OF A ROCKPORT TO LRD LINE AS THIS WILL BE THE REGION WITH THE BEST HEATING AND STRONGEST MOISTURE CONVERGENCE AS THE FRONT MOVES INTO THE REGION. WILL HANDLE THESE POSSIBILITIES IN THE HWO. SOME LINGERING CONVECTION WILL BE POSSIBLE MAINLY NEAR THE COAST AND OFFSHORE THIS EVENING AS MOISTURE POOL STAYS ACROSS THE REGION UNTIL THE NEXT HIGH PRESSURE SURGE ARRIVES OVERNIGHT. AGREE MORE W/ THE NAM AND ECM...THAT STRONGEST WINDS NEAR THE COAST AND OVER THE WATERS WILL OCCUR OVERNIGHT AS A FRONTAL WAVE MOVES EAST OF THE REGION AND HIGH PRESSURE SURGES INTO THE REGION. WILL BE MUCH DRIER AND COOLER ON THU...ALTHOUGH CLOUDY SKIES MAY CONTINUE THROUGH THE FIRST HALF OF THE DAY BEFORE SCATTERING OUT. MAV TEMPS LOOK FINE. && .MARINE...THINK THE STRONGEST OFFSHORE FLOW BEHIND THE FRONT WILL OCCUR OVERNIGHT AS THE PRESSURE RISES BEHIND THE BOUNDARY WEAKEN AS IT REACHES THE COAST. THEREFORE...ONLY SHOWING CAUTIONS FOR NOW THIS AFTN AND THIS MAY BE TO HIGH IS NAM VERIFIES. ECM/NAM SHOW A FRONTAL WAVE CLEARING TO THE EAST OVERNIGHT AND ALLOWING A STRONGER SECONDARY SURGE OF HIGH PRESSURE. THIS MAY LEAD TO SCA CONDITIONS ACROSS PART OF THE REGION. FOR NOW HAVE CONFINED THE SCA CONDITIONS TO OFFSHORE AREAS W/ CONTINUED CAUTIONS NEARSHORE AND BAYS...BUT THIS WILL HAVE TO BE WATCHED CLOSELY. && .AVIATION...LOW STRATUS AND LIGHT FOG WILL LEAD TO MVFR AND EVEN A FEW AREAS OF IFR CONDITIONS THIS MORNING. TIMING OF SCT TSTMS IN THE REGION WILL BE VERY PROBLEMATIC AS OUTFLOW BOUNDARIES ARE ALL OVER THE PLACE THIS MORNING...AND MORE THAN ONE ROUND OF TSTMS WILL BE POSSIBLE FOR AREAS NEAR THE COAST (EARLY THIS MORNING W/ OUTFLOWS AND THEN LATER THIS AFTN W/ ACTUAL FRONT). EXPECT MVFR CIGS BEHIND THE FRONT TO CONTINUED THROUGH THE NIGHT...BEFORE IMPROVING THURS AFTER SUNRISE. && .LONG-TERM (THURSDAY NIGHT THROUGH TUESDAY)...THE DETERMINISTIC MODELS PROG THE DEVELOPMENT OF A HIGH AMPLITUDE UPPER LEVEL PATTERN WITH A CORRESPONDING COLD FRONT/SURGE OF HIGH PRESSURE ENTERING THE CWFA FRI/SAT. 1000-500MB THICKNESS VALUES SUGGEST THAT SIGNIFICANTLY COOLER AIR WL ENTER THE REGION AFTER FROPA (THE GFS PROGS THE 546 DECAMETER LINE TO ENTER NORTH CENTRAL TX). THE GFS PROGS ISENTROPIC LIFT TO DEVELOP AND PERSIST DRG THE PERIOD...YET THE GREATEST CHANCE FOR PCPN IS EXPECTED DRG THE SAT/SUN PERIOD (BASED ON GFS PROG OF LOW CONDENSATION PRESSURE DEFICITS EXTENDING TO 300K AND ON MODEL SOUNDINGS). WOULD NORMALLY FCST STRATIFORM RAIN UNDER THESE CONDITIONS...YET THE GFS/CANADIAN/NOGAPS MODELS PROG A SERIES OF DISTURBANCES TO MOVE ACRS NRN MEXICO AND AFFECT THE CWFA... INCLUDING A GFS UPPER JET STREAK SUNDAY...WHICH MAY CONTRIBUTE TO ELEVATED CONVECTION...YET THE MODELS DIVERGE ON TIMING OF THESE SYSTEMS. ANTICIPATE SCA CONDITIONS OVR THE WATERS AT LEAST DRG THE SAT/SUN PERIOD OWING TO CAA/SFC PRESSURE GRADIENT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 82 58 75 63 76 / 50 30 10 10 20 VICTORIA 77 54 73 57 72 / 40 20 10 10 20 LAREDO 85 60 80 64 80 / 30 20 10 10 20 ALICE 83 58 75 60 77 / 50 30 10 10 20 ROCKPORT 82 57 73 63 73 / 50 30 10 10 20 COTULLA 82 56 76 61 77 / 20 10 10 10 20 KINGSVILLE 84 57 75 62 77 / 50 30 10 10 20 NAVY CORPUS 82 63 74 65 75 / 50 30 10 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MG/88...SHORT TERM WC/87...LONG TERM
Hazardous weather outlook, Apr 4, 6:08 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 608 AM CDT WED APR 4 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 608 AM CDT WED APR 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION QUICKLY THIS MORNING AS OUTFLOW BOUNDARIES FROM THUNDERSTORMS NORTH AND SOUTH OF THE REGION LAST NIGHT CONVERGE ACROSS THE COASTAL BEND. ANY STORMS THAT DEVELOP THIS MORNING SHOULD REMAIN RELATIVELY WEAK...JUST PRODUCING A FEW LIGHTNING STRIKES AND HEAVY DOWNPOURS. A COLD FRONT WILL ALSO SWEEP ACROSS THE REGION LATER THIS MORNING AND THIS AFTERNOON. THIS MAY LEAD TO ANOTHER CHANCE OF THUNDERSTORMS. IF SUFFICIENT HEATING OCCURS AFTER THIS MORNINGS ACTIVITY...THEN THERE WILL BE SOME POTENTIAL FOR ISOLATED STRONG THUNDERSTORMS LATE THIS MORNING AND THIS AFTERNOON MAINLY SOUTH OF A ROCKPORT TO LAREDO LINE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HEAVY RAINFALL...SMALL HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE ANTICIPATED FOR THE FRIDAY NIGHT THROUGH SUNDAY NIGHT PERIOD. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE COASTAL WATERS LATE SATURDAY THROUGH SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG/WC
In the hours before
Special weather statement, Apr 4, 8:33 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 833 AM CDT WED APR 4 2007 TXZ241-242-041430- JIM WELLS-KLEBERG- 833 AM CDT WED APR 4 2007 ...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS AND KLEBERG COUNTIES... AT 831 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEN BOLT...OR 13 MILES SOUTH OF ALICE. THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL BE NEAR... BEN BOLT BY 900 AM CDT. PEA-SIZED HAIL WITH WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TM
Local storm report, Apr 4, 8:36 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
836 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL PORTLAND 27.88N 97.33W
04/04/2007 E0.50 INCH SAN PATRICIO TX PUBLIC
&&
SSMARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:03 AM CDT | Special Marine Warning | CRP | 57 min | |
| Apr 4, 8:58 AM CDT | Special Marine Warning | CRP | 62 min | |
| Apr 4, 9:03 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces | 117 min |
| Apr 4, 9:59 AM CDT | Special Marine Warning | CRP | 61 min | |
| Apr 4, 10:36 AM CDT | Special Marine Warning | CRP | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.